Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 35, NWS Mobile, AL

April 4, 2011Choctaw County, Washington County, Alabama; Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 4, 2011, 6:43 PM CDT for Choctaw County, Washington County, Alabama; Greene County, Perry County, Wayne County, Mississippi. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 6:43 PM CDT (23:43 UTC)
Expired
Apr 4, 2011, 7:30 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Choctaw County, AL, Washington County, AL, Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 119 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 7:00 PM CDTTSTM WND DMGWaynesboro, MSWAYNE COUNTY SHERIFF REPORTED NUMEROUS TREES DOWN BETWEEN 7 PM AND 810 PM. WIDESPREAD TREES DOWN ACROSS THE COUNTY.
Apr 4, 7:35 PM CDTTSTM WND DMG1 S Needham, ALMULTIPLE TREES REPORTED DOWN IN THE NEEDHAM AREA. REPORTED BY WTOK.
Apr 4, 7:40 PM CDTTSTM WND DMG4 Wnw Mcswain, MSTREES DOWN ON BUCKS CREEK ROAD.
Apr 4, 7:40 PM CDTTSTM WND DMG5 Wnw New Augusta, MSTREES DOWN ON MCKENZIE ROAD.
Apr 4, 7:40 PM CDTTSTM WND DMGNe Richton, MSTREES DOWN ON HWY 15 JUST NORTH OF RICHTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 5:28 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS54 KMOB 042343
SVRMOB
ALC023-129-MSC041-111-153-050030-
/O.NEW.KMOB.SV.W.0035.110404T2343Z-110405T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
643 PM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF RICHTON...
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WAYNESBORO...
  SOUTHWESTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF CHATOM...

* UNTIL 730 PM CDT

* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERAL INTENSE DEVELOPING THUNDERSTORMS CAPABLE OF PRODUCING      
  QUARTER SIZE HAIL...AND  DAMAGING WINDS IN EXCESS OF 60 MPH.  THE  
  STRONGEST STORM WAS LOCATED 16 MILES SOUTHEAST OF LAUREL...OR 16   
  MILES SOUTHEAST OF SANDERSVILLE...AND MOVING NORTHEAST AT 55 TO 60 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAYNESBORO AROUND 655 PM CDT...
  SILAS AROUND 715 PM CDT...
  GILBERTOWN AROUND 720 PM CDT...
  TOXEY...WIMBLY...CHAPPELL HILL AND NEEDHAM AROUND 725 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&

LAT...LON 3215 8822 3131 8824 3109 8913 3143 8914
      3144 8893 3183 8892 3189 8848 3199 8847
TIME...MOT...LOC 2342Z 236DEG 51KT 3160 8888

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:41 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 4, 6:41 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CDT MON APR 4 2011

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
THE NORTHERN HALF OF THE FCST AREA...ROUGHLY ALONG AND NORTH OF
HIGHWAY 84...

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS
THE FCST AREA...

.AVIATION (00Z ISSUANCE)...USED 21Z RUC HRRR FOR TIMING THE
CONVECTIVE LINE APPROACHING FROM THE WEST BASED ON LATEST TRENDS.
WILL HAVE TEMPO GROUPS FROM 01-03Z AT MOB-BFM AND 03-05Z AT PNS WITH
WIND GUSTS TO 35-40 KNOTS AND LIFR CONDITIONS IN THUNDERSTORMS.
NORTHWEST WINDS AT 17-18 KNOTS FOLLOW BY 03Z MOB-BFM AND 05Z PNS
WITH MVFR CEILINGS NEAR 1.5 KFT...THEN VFR CONDITIONS FOLLOW BY 08Z
MOB-BFM AND 10Z PNS WITH GUSTY NORTHERLY WINDS CONTINUING THROUGH
THE REMAINDER OF THE TAF PERIOD. /29

&&

.SHORT TERM (THIS EVENING)...LATEST THINKING ON EVENT TIMING IS THAT
SQUALL LINE WILL MOVE INTO INTERIOR SE MS COUNTIES BETWEEN 6 PM AND
7 PM...PRIOR TO THIS TIME...SOME ISOLATED SHOWERS AND STORMS WILL BE
POSSIBLE OVER THIS AREA PRIOR TO THE ARRIVAL OF THE MAIN
LINE...HOWEVER. LINE TIMING WILL PROGRESS TO I-65 BY 10 PM AND THEN
FROM ROUGHLY GREENVILLE AL TO DESTIN BY MIDNIGHT. THIS IS SUPPORTED
BY FOUR CONSECUTIVE MOB WRF- NMM RUNS (INCLUDING THE NEW RUN WHICH
JUST CAME IN)...LATEST MOB WRF-ARW AND THE RUC HRRR. VSBL SAT
IMAGERY SHOWS HORIZONTAL ROLLS IN BOUNDARY LAYER ATTM...SO PARTIAL
INSOLATION AIDING MLCAPES WSW-ENE AXIS OF 2000 J/KG MLCAPES ALONG
AND JUST N OF I-10 CORRIDOR. ALSO...UPSTREAM 18Z LIX SOUNDING SHOWS
0-6 KM DEEP LAYER SHEAR SUPPORTIVE OF THAT QLCS WITH EMBEDDED LEWPS
AND BOWS.

ONE NOTABLE ITEM IS THE SFC-800 HPA EQUIV POTENTIAL TEMP LAPSE OF 32
K.  DEEP LAYER OF DRY AIR FROM 850-300 HPA WILL ALLOW ALL UPDRAFTS
REACHING INTO THIS LAYER TO HAVE STRONG EVAPORATIONAL COOLING. WBZ
HEIGHTS ~9 KFT...WHICH WILL PORTEND LARGE DIAMETER HAIL THREAT.

LOCAL CONCERN...GIVEN OBSERVED PRE-STORM ENVIRONMENTAL PARAMETERS
AND SHORT-TERM FORECAST FROM LOCAL MODELS...CAN SEE DECENT DAMAGING
WIND AND LARGE HAIL THREAT IN THAT CORRIDOR ALONG AND NORTH OF I-10
WHERE AFOREMENTIONED MLCAPES ARE NOW APPROACHING 2500 J/KG. 60-80
MPH WIND GUSTS WITH BOWS ARE NOT OF THE QUESTION ALONG THIS AXIS.
TORNADOES ARE ALSO POSSIBLE...BUT LACK OF SELY SFC WINDS ARE TO SOME
DEGREE LIMITING 0-1 KM VWS VALUES SOMEWHAT...ALTHOUGH ISOLATED
TORNADOES REMAIN VERY MUCH POSSIBLE ESPECIALLY ALONG THE LEADING
EDGE OF BOWS AND ANY ISOLATED STORMS THAT FORM AHEAD OF THE LINE
DURING THE REMAINDER OF THE AFTERNOON AND EARLY EVENING.

ONE FINAL NOTE.  BELIEVE WE WILL SEE  CONVECTION INITIATE WELL AHEAD
OF THE SQUALL LINE BY 530 PM FROM COVINGTON COUNTY AND SOUTH INTO
OKALOOSA COUNTY.  AM NOTING NICE AREA OF PERSISTENT 250-800 HPA
DIFFERENTIAL DIVERGENCE. THESE STORMS SHOULD REMAIN BELOW SEVERE
LIMITS AS THEY MOVE OFF QUICKLY TO THE EAST BEFORE SUNSET.

OTHERWISE...EXPECT WINDY CONDITIONS TO CONTINUE THIS EVENING IN
ADVANCE OF THE FRONT AS VWP'S CONTINUE TO SHOW ABOUT 40 KNOT SWLY
WINDS AT AROUND 3KFT. MANY LOCATIONS HAVE BEEN GUSTING TO 30 TO 35
KNOTS AT THE SFC THIS AFTERNOON...AND GUSTS WILL ONLY SLIGHTLY
DIMINISH AFTER SUNSET THIS EVENING. A WIND ADVISORY IS IN EFFECT
UNTIL 10 PM FOR ALL OF THE FCST AREA.

LOW TEMPERATURES TONIGHT WILL BE COOLER THAN LAST NIGHT IN THE WAKE
OF THE FRONT. OVER NORTHWESTERN ZONES SIGNIFICANTLY COOLER
MINS...WITH AREAS ALONG AND NORTH-WEST OF I-65 FALLING INTO THE
LOWER/MIDDLE 40S BY DAYBREAK WEDNESDAY. EAST OF I-65 AND CLOSER TO
THE COAST...OVERNIGHT MIN TEMPS ARE EXPECTED TO BE IN THE LOWER 50S.
23/JMM...12/DS

.(TUESDAY THROUGH WEDNESDAY NIGHT)...HIGH PRESSURE WILL BRING DRIER
AND COOLER AIR TO THE REGION IN THE WAKE OF THE FRONT ON TUESDAY.
MOST...IF NOT ALL OF THE PCPN IS EXPECTED TO BE EAST OF THE FCST AREA
BY SUNRISE TUESDAY...WITH DRY AND RAINFREE CONDITIONS THEN EXPECTED
FOR THE REMAINDER OF THE SHORT TERM PERIOD. OVERNIGHT LOW TEMPS WILL
BE BELOW NORMAL TUESDAY NIGHT...POSSIBLY APPROACHING THE FREEZING
MARK (AT LEAST INTO THE LOW/MID 30S) OVER NORTHEASTERN ZONES BY
SUNRISE WEDNESDAY. FROST WILL BE POSSIBLE EARLY WEDNESDAY
MORNING...AND TONIGHTS MIDNIGHT SHIFT WILL LIKELY ISSUE A FROST
ADVISORY FOR PARTS OF THE FCST AREA FOR WEDNESDAY MORNING. ON
WEDNESDAY HIGH TEMPS WILL BE IN THE LOW/MID 70S. 12/DS

.LONG TERM (THURSDAY THROUGH MONDAY)...NO CHANGES TO MEDIUM/LONGTERM
PACKAGE THIS AFTERNOON. A MODERATING TREND IN TEMPERATURES IS
EXPECTED DURING THE MEDIUM RANGE. HIGH PRES MOVES E AND BECOMES QUITE
EXPANSIVE OVR THE WRN ATLC WITH ITS WESTWARD NOSE EXTENDING BACK INTO
THE CENTRAL GULF. BROAD UPPER LVL HIGH OVR THE GULF WILL KEEP THE
BETTER DEFINED WX SYSTEMS RIDING N AND E FM THE PLAINS INTO THE UPPER
MIDWEST. COULD SEE A SMALL CHC OF SHWRS/TSTMS ON FRI AS TAIL END OF
WEAK MID LVL DISTURBANCES RIDE ENE IN THE HIGH LVL FLOW. LACK OF ANY
SFC BOUNDARY SHOULD KEEP CHC'S BLO 30% FRI AFTN.

UPPER RIDGE STRENGTHENING OVER THE GULF THIS WEEKEND IMPLIES DEEP LYR
SUBSIDENCE AND LITTLE CHC OF RAIN SAT/SUN. WILL ALSO BE FEELING LIKE
SUMMER W/HIGH TEMPERATURES IN THE MID/UPPER 80S BY SAT. NIGHTTIME
MINS WILL LIFTING TO WELL INTO THE 60S BY THE WEEKEND AS WELL. /10

&&

.MARINE...SOUTHERLY WINDS AND SEAS WILL STEADILY INCREASE AHEAD OF A
STRONG COLD FRONT APPROACHING FROM THE NORTHWEST. SEAS WILL BUILD TO
6 TO 8 FEET OUT TO 60 NM THIS EVENING...BUILDING TO 7 TO 9 FEET FROM
20 TO 60 NM OUT WITH THE WIND SHIFT OVERNIGHT. A SOLID LINE OF
STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE COLD
FRONT LATER THIS EVENING. A STRONG NORTHERLY WIND FLOW WILL DEVELOP
IN THE WAKE OF THE COLD FRONT LATE TONIGHT AND CONTINUE THROUGH
EARLY TUESDAY AFTERNOON THEN GRADUALLY DECREASE THROUGH TUESDAY
NIGHT. A LIGHT TO MODERATE SOUTHERLY FLOW WILL REDEVELOP BY
WEDNESDAY AFTERNOON AND CONTINUE THROUGH SATURDAY AS HIGH PRESSURE
BUILDS OVER THE EASTERN GULF.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL MARINE ZONES
THROUGH 7 PM THIS EVENING...UPGRADED TO A GALE WARNING FROM 7 PM
THIS EVENING THROUGH 9 AM TUESDAY MORNING...FOLLOWED BY A SMALL
CRAFT ADVISORY THROUGH 2 PM TUESDAY AFTERNOON. 32/EE

&&

.FIRE WEATHER...A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS
AFTERNOON AND THIS EVENING...BRINGING SHOWERS AND THUNDERSTORMS TO
THE AREA. RAINFALL TOTALS OF 1 TO 1.5 INCHES WILL BE LIKELY AT MOST
LOCATIONS...WITH ISOLATED HEAVIER AMOUNTS POSSIBLE. A MUCH DRIER
AIRMASS WILL WORK INTO THE REGION IN THE WAKE OF THE FRONT ON
TUESDAY...WITH DISPERSIONS IN THE 70S AND RELATIVE HUMIDITIES IN THE
MID TO UPPER 20S. A WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO
EXPECTED HIGH DISPERSIONS AND RELATIVE HUMIDITIES BELOW 35 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      49  68  41  75 /  90  05  00  00
PENSACOLA   53  70  44  72 /  90  05  00  00
DESTIN      54  70  47  71 /  90  05  00  00
EVERGREEN   48  66  33  76 /  90  05  00  00
WAYNESBORO  43  67  36  75 /  80  05  00  00
CAMDEN      45  66  36  77 /  90  05  00  00
CRESTVIEW   53  71  33  75 /  90  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     WIND ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 8 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     WIND ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HIGH SURF ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

MS...WIND ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...GALE WARNING FROM 7 PM MONDAY TO 9 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM TUESDAY TO 2 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 4, 4:20 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT MON APR 4 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051830-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
420 PM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE WEATHER IS LIKELY AS AN ORGANIZED SQUALL LINE MOVES IN FROM
THE WEST. THERE WILL BE A POTENTIAL OF SEVERE STORMS OVER SOUTHEAST
MISSISSIPPI AND EXTREME PORTIONS OF SOUTHWEST ALABAMA BEGINNING
AROUND 6 PM TO 7 PM THIS EVENING AS THE SQUALL LINE MOVES INTO THE
OUTLOOK AREA. THE SQUALL LINE WILL THEN ADVANCE EAST ACROSS THE
ENTIRE OUTLOOK AREA THROUGH 10 PM THIS EVENING...THEN EXIT THE
OUTLOOK AREA BY AROUND MIDNIGHT. THIS SPEED OF MOTION IS SLIGHTLY
FASTER THAN EARLIER INDICATED OVER THE EASTERN HALF OF THE AREA.
DATA STILL SUGGESTS THAT SEVERE THUNDERSTORMS WILL BE LIKELY ALONG
THIS LINE OF STORMS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS. IN ADVANCE OF THE LINE...ISOLATED THUNDERSTORM
CELLS MAY DEVELOP...AND SOME OF THESE STORMS WILL ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES.
THERE IS NOW A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING
OVER THE NORTHERN HALF OF THE FCST AREA...ROUGHLY ALONG AND NORTH OF
HIGHWAY 84...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE
ACROSS THE FCST AREA. THE SYSTEM WILL MOVE ACROSS THE REGION FAIRLY
RAPIDLY...AND AS SUCH WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED.
RAINFALL TOTALS WILL GENERALLY RANGE FROM 1 TO 1.5 INCHES ACROSS
MOST OF THE REGION...WITH LOCALLY HIGHER AMOUNTS.

STRONG SOUTHERLY WINDS OVER THE COASTAL WATERS...WITH BUILDING SEAS
IN ADVANCE OF A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST...
FOLLOWED BY A STRONG NORTHERLY WIND FLOW DEVELOPING AROUND MIDNIGHT
AND LASTING THROUGHOUT THE NIGHT IN THE WAKE OF THE FRONT. BAYS AND
COASTAL WATERWAYS WILL BE ROUGH...AND SEAS WILL BUILD TO 7 TO 9
FEET. THESE CONDITIONS WILL CREATE HAZARDOUS CONDITIONS TO SMALL
CRAFT. A GALE WARNING IS ALSO IN EFFECT FOR THE MARINE AREA DURING
THE OVERNIGHT TONIGHT.

A STRONG SOUTHERLY WIND FLOW ALONG WITH INCREASING SWELL AND TIDAL
RANGES WILL RESULT IN HIGH SURF ALONG THE GULF BEACHES...MINOR
COASTAL FLOODING...AND A HIGH RISK OF DANGEROUS RIP CURRENTS.

STRONG SOUTHERLY WINDS OF 20 TO 25 MPH...WITH FREQUENT GUSTS AS HIGH
AS 35 MPH WILL OCCUR OVER LAND AREAS IN ADVANCE OF AN APPROACHING
COLD FRONT. THESE STRONG GUSTY WINDS WILL POSE A HAZARD TO MOTORISTS
DRIVING HIGH PROFILE VEHICLES...AS WELL AS TO OTHERS IN OUTDOOR WIND
SENSITIVE ACTIVITIES. A WIND ADVISORY IS IN EFFECT THROUGH 10 PM
TONIGHT...PRIMARILY ALONG AND AHEAD OF THE FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTHERLY WIND FLOW TUESDAY MORNING WILL DECREASING TO 15 TO
20 KNOTS BY EARLY TUESDAY AFTERNOON AS THE COLD FRONT MOVES AWAY FROM
THE AREA. BAYS AND COASTAL WATERWAYS WILL BE ROUGH...AND SEAS OF 7 TO
9 FEET WILL SUBSIDE BELOW 7 FEET EARLY TUESDAY AFTERNOON. THESE
CONDITIONS WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER WILL BE REQUIRED BEGINNING AROUND MID AFTERNOON.

In the hours before

Local storm report, Apr 4, 5:16 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
516 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     NON-TSTM WND GST COFFEEVILLE             31.76N 88.09W
04/04/2011  U0 MPH           CLARKE             AL   EMERGENCY MNGR

            TREE DOWN AND BLOCKING BETHAL ROAD IN COFFEEVILLE.

&&

KC
Local storm report, Apr 4, 5:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
553 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     NON-TSTM WND GST 2 E COFFEEVILLE         31.76N 88.06W
04/04/2011  E40 MPH          CLARKE             AL   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 84 NEAR MILE MARKER 41. ROAD IS
            PARTIALLY BLOCKED.

&&

KC
Local storm report, Apr 4, 5:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
555 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     NON-TSTM WND GST ZIMCO                   31.70N 87.88W
04/04/2011  E40 MPH          CLARKE             AL   EMERGENCY MNGR

            TREE DOWN ACROSS WAGON WHEEL ROAD WEST OF GROVE HILL.

&&

KC
Local storm report, Apr 4, 5:57 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
557 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     NON-TSTM WND GST ZIMCO                   31.70N 87.88W
04/04/2011  E40 MPH          CLARKE             AL   EMERGENCY MNGR

            TREE DOWN ON MT ZION ROAD NEAR ST LUKES ROAD.

&&

KC
Local storm report, Apr 4, 6:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
627 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND GST ZIMCO                   31.70N 87.88W
04/04/2011  E40 MPH          CLARKE             AL   EMERGENCY MNGR

            TREE DOWN ACROSS MT ZION ROAD IN ZIMCO.

&&

KC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:37 AM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more17 hr
Apr 4, 5:17 AM CDTSmall Craft AdvisoryMOB14 hr
Apr 4, 5:50 AM CDTHigh Surf AdvisoryMOB18 hr
Apr 4, 10:20 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington12 hr
Apr 4, 10:20 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington12 hr
Apr 4, 3:04 PM CDTGale WarningMOB18 hr
Apr 4, 3:04 PM CDTSmall Craft AdvisoryMOB23 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.